Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Teens and Young Adults

Vyvanse and Hair Loss?

My daughter used to have very thick curly hair and now it is very thin.  She has been on vyvanse for approximately a year.  She has been losing a lot of hair for about 6 months.  Her thyroid and other lab work is normal.  Then someone told me that vyvanse caused hair loss, however I did not see that listed on any of the side effects.  She is on 30 mg and takes holidays from it….  any others experience hair loss?

Replies

Yes!  I was on Vyvanse for over a year and lost a ton of hair.  I wasn’t sure if it was due to my age (mid 40s) or the Vyvanse.  I have been off of it for almost a year and it has stopped falling out.  I use Nioxin shampoo and have seen new hair growing back.

Posted by ADDsubmultdivide on Apr 02, 2014 at 12:09am

hmmm my son has an insane amount of hair, on 40mg for five years.  could it be that it effects females not males?  could it be loss of appetite and lack of certain nutrients?  Good luck!

Posted by Ilana on Apr 02, 2014 at 6:58am

Our teenage son(15) has been on Vyvanse, currently 50mg, for at least 2 years and has very thick hair.  I have not noticed any change in the thickness of his hair. 

I hope you can figure this out.

Posted by pricemama on Apr 02, 2014 at 5:32pm

I am a male 27.  I have been on vyvanse for 3 months and have noticed a significant increase in hair loss when combing or even running my fingers through my hair.  It’s definitely possible that this could be natural as this is the time of a mans life when thinning begins.  However I have read multiple reports online about people experiencing very similar symptoms over a similar timeframe.

Posted by jamineastwood on Aug 31, 2014 at 5:15pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.